Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 214, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 10, 2016, 8:20 PM MDT for Sheridan County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 8:20 PM MDT (02:20 UTC)
- Expired
- Jul 10, 2016, 9:00 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 141 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:35 PM MDT | TSTM WND GST 60 | 11 N Hay Springs, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2954 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
173
WUUS53 KLBF 110220
SVRLBF
NEC161-110300-
/O.NEW.KLBF.SV.W.0214.160711T0220Z-160711T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM MDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 900 PM MDT
* AT 820 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CHADRON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...WHITE CLAY...PINE RIDGE...
INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD...
METCALF STATE WILDLIFE MANAGEMENT AREA...
INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD...
MOUNT MARIA AND INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY
CREEK ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4300 10232 4286 10219 4265 10277 4278 10277
4279 10279 4300 10279
TIME...MOT...LOC 0220Z 228DEG 26KT 4282 10281
HAIL...<.75IN
WIND...60MPH
$$
SNIVELY/CDC2 follow-up statements
350 WWUS53 KLBF 110243 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 843 PM MDT SUN JUL 10 2016 NEC161-110300- /O.CON.KLBF.SV.W.0214.000000T0000Z-160711T0300Z/ SHERIDAN NE- 843 PM MDT SUN JUL 10 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHWESTERN SHERIDAN COUNTY... AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHITE CLAY...OR NEAR PINE RIDGE...MOVING NORTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...PUBLIC. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... WHITE CLAY...MOUNT MARIA...PINE RIDGE... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... METCALF STATE WILDLIFE MANAGEMENT AREA AND INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4300 10232 4286 10219 4270 10263 4300 10279 TIME...MOT...LOC 0242Z 229DEG 29KT 4294 10260 HAIL...<.75IN WIND...60MPH $$ SNIVELY/CDC
989
WWUS53 KLBF 110256
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
856 PM MDT SUN JUL 10 2016
NEC161-110305-
/O.EXP.KLBF.SV.W.0214.000000T0000Z-160711T0300Z/
SHERIDAN NE-
856 PM MDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SHERIDAN COUNTY
WILL EXPIRE AT 900 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE.
LAT...LON 4300 10232 4286 10219 4270 10263 4300 10279
TIME...MOT...LOC 0254Z 228DEG 26KT 4294 10260
$$
SNIVELY/CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:11 PM MDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 10, 6:11 PM MDT, 2 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 711 PM CDT SUN JUL 10 2016 .UPDATE... Issued at 709 PM CDT Sun Jul 10 2016 Temperatures will begin to cool shortly with the lower sun angle and cirrus overhead. The heat advisory has been allowed to expire. && .SHORT TERM...(This evening through Monday) Issued at 333 PM CDT Sun Jul 10 2016 Warm and humid conditions continue through the early evening hours. Temperatures are expected to top out in the upper 90s to low 100s before nightfall. These warm temperatures combined with dewpoints in the mid to upper 60s across the eastern half of the CWA will allow for heat indexes to range between 100 and 105 degrees. A heat advisory remains in effect until 7PM for counties mainly east of Valentine to Brady line. In addition to warm temperatures and dangerous heat indexes, thunderstorms are also possible late this evening. While thunderstorms could be strong, they are expected to be brief and very isolated. Severe storms are not anticipated for much of the CWA with only a brief severe storm possible in northern Cherry county before it moves northward into South Dakota. Storms end between 06-08Z Monday. Overnight low temperatures remain warm and muggy (upper 60s to low 70s across the region). Dry conditions return for Monday. Slightly cooler temperatures return as well, however, highs will still reach up into the upper 80s to low 90s by afternoon. Another chance of showers and thunderstorms are possible early Monday evening, however, confidence is low in these storms pushing westward back into central Nebraska. Will keep only a slight chance of precipitation across mainly Frontier county, southeastern Custer county, and Wheeler county between 5pm and 7pm. .LONG TERM...(Monday night through Sunday) Issued at 333 PM CDT Sun Jul 10 2016 Monday night, although the surface front will push well southeast of the area, a slight chance for elevated showers or storms across the far southeast zones as the upper trough passes through. Dry Tuesday, then at least a slight Wednesday, as a northern stream trough crosses the Northern Plains. Storm chances increase Thursday and Friday with a west-northwest flow aloft and a surface front slowly meandering north and south across the region. The for an MCS to develop Thursday/Thursday night and again Friday/Friday night. A slight chance Saturday and Sunday for some areas as upper height rises build over the region. Atmospheric moisture looks to be above average Thursday and Friday, so heavy rainfall is possible with any organized thunderstorm complex(es). Highs Tuesday through Saturday will range in the mid to upper 80s, then heating back up into the lower to mid 90s Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 616 PM CDT Sun Jul 10 2016 A strong cap is forecast to remain in place overnight and this could prevent anything more than isolated thunderstorm coverage tonight. Dry stable air builds into the fcst area Monday. VFR is expected all areas. && .LBF Watches/Warnings/Advisories... None. && UPDATE...CDC SHORT TERM...Kulik LONG TERM...Roberg AVIATION...CDC
Hazardous weather outlook, Jul 10, 2:33 PM MDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN JUL 10 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-112045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN JUL 10 2016 /233 PM MDT SUN JUL 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR KEYA PAHA...BOYD...BROWN... ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND CUSTER COUNTIES AND EASTERN CHERRY COUNTY THIS AFTERNOON AND EARLY EVENING. HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105. THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS MAINLY THE WESTERN AND NORTHERN COUNTIES. SOME STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE ALSO POSSIBLE MONDAY AND MONDAY NIGHT...AND AGAIN WEDNESDAY THROUGH SATURDAY NIGHT. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Jul 10, 3:21 PM MDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM MDT SUN JUL 10 2016
NEZ022-102200-
GARDEN NE-
321 PM MDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN COUNTY UNTIL
400 PM MDT...
AT 320 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LISCO...OR 9 MILES WEST OF OSHKOSH...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OSHKOSH...LISCO...DOGTOWN FLATS AND SUGAR LOAF HILL.
LAT...LON 4160 10232 4131 10228 4133 10261 4139 10261
4140 10264 4150 10264
TIME...MOT...LOC 2120Z 259DEG 9KT 4144 10253
SNIVELY/CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:22 PM MDT | Special Weather Statement | LBF | Sheridan | 53 min |
| Jul 11, 1:20 AM MDT | Special Weather Statement | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.